MAUDE Adverse Event Report: COVIDIEN 3ML SYRINGE LUER LOCK TIP RP; SYRINGE, PISTON

COVIDIEN 3ML SYRINGE LUER LOCK TIP RP; SYRINGE, PISTON
Model Number 8881513934
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 10/22/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The incident sample has been requested but to date has not been received for evaluation.If the sample is received, or if additional information pertinent to the incident is obtained a follow-up report will be submitted.
 
Event or Problem Description
The customer reported that when the medication is drawn up into the syringe in the airflow hood in the pharmacy, the syringe tip begins leaking after the cap is put on.The method that is used to cap is pressure against the hoods counter.The syringes are all filled to 2 1/2 ml before capping.There were no patients involved.
 
Additional Manufacturer Narrative
Section b5 was updated to include the following statement: "the leak occurred at the plunger end of the syringe." a device history record review could not be performed because a lot number was not received with the complaint.As part of our manufacturing process, all device history records are reviewed and approved by quality, prior to the release of product.Sixty-five decontaminated samples were received at the manufacturing site for the investigation.Visual and functional evaluations were performed, and the reported condition could not be confirmed; the syringes all met specification and passed leak testing.A root cause could not be determined as the reported issue was not confirmed.Prior to a lot¿s release, the lot must be deemed acceptable by passing inspections that are based on a valid sampling plan.Inspectors routinely examine a statistical sample both physically and visually.Specifically, samples are inspected for plunger actuation.The lot met the acceptance criteria and was released.A corrective action is not applicable at this time.Functional testing and visual inspections are being performed according to our current quality standards and inspection procedures.This complaint will be used for qa tracking and trending purposes to determine the need for corrective actions.
 
Event or Problem Description
The customer reported that when the medication is drawn up into the syringe in the airflow hood in the pharmacy, the syringe tip begins leaking after the cap is put on.The method that is used to cap is pressure against the hoods counter.The syringes are all filled to 2 1/2 ml before capping.The leak occurred at the plunger end of the syringe.There were no patients involved.

Brand Name
3ML SYRINGE LUER LOCK TIP RP
Common Device Name
SYRINGE, PISTON
Manufacturer (Section D)
COVIDIEN
2010 east international speedw
deland FL 32724
MDR Report Key9265733
Report Number1017768-2019-00718
Device Sequence Number2497994
Product Code FMF
UDI-Device Identifier20884521012858
UDI-Public20884521012858
Combination Product (Y/N)N
Initial Reporter CountryCA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/03/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number8881513934
Device Catalogue Number8881513934
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 10/24/2019
Supplement Date Received by Manufacturer10/24/2019
Initial Report FDA Received Date11/01/2019
Supplement Report FDA Received Date03/03/2020
Patient Sequence Number1